MAUDE Adverse Event Report: BECTON DICKINSON INDUSTRIAS CIRURGICAS, LTDA. INSYTE AUTOGUARD; PERIPHERAL IV CATHETERS

BECTON DICKINSON INDUSTRIAS CIRURGICAS, LTDA. INSYTE AUTOGUARD; PERIPHERAL IV CATHETERS
Catalog Number 38181214
Medical Device Problem Code Material Puncture/Hole (1504)
Health Effect - Clinical Code Discomfort (2330)
Date of Event 10/14/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H.3.A follow up mdr will be submitted if additional information, a device evaluation, or a device history review is completed.
 
Event or Problem Description
This mdr relates to the reported needle piercing the catheter.It was reported that the change in the jelco model, specifically the bd insyte autoguard, nursing technicians have reported significant difficulties in inserting the device into the patient's skin.Many point out that the needle tends to come out easily shortly after insertion and in some cases, it is necessary to reinsert it, but this has proven challenging, as it presents resistance during the process, contributing to the loss of the route.When removing the device, it is observed that the tip of the catheter is bent and the polyurethane transfixed, compromising its integrity.Additional information received on 17/10/2025.Is there any patient impact, if yes, please explain in detail? a: yes, repuncture is required.Additional information received on 17/10/2025.Quantity with deviation: we have received two technical complaints related to this material.The batch remains in use.We do not have samples of material with deviation.Further information can be found in the investigation report sent previously.
 
Additional Manufacturer Narrative
A device history record review was completed by our quality engineer team for provided material number 38181214 and lot number 5115211.The review did not reveal any detected abnormalities during the production process that could have contributed to the reported issue, and all quality tests were found to be within specification.As a sample was unavailable for return, a thorough sample investigation could not be completed.Based on the investigation results, an exact cause for this incident could not be identified.
 
Event or Problem Description
No new information.

Brand Name
INSYTE AUTOGUARD
Common Device Name
PERIPHERAL IV CATHETERS
Manufacturer (Section D)
BECTON DICKINSON INDUSTRIAS CIRURGICAS, LTDA.
ave. pres.juscelino kubitschek
273 francisco bernardino
juiz de fora
BR 
Manufacturer (Section G)
BECTON DICKINSON INFUSION THERAPY SYSTEMS INC.
9450 south state street
273 francisco bernardino
sandy UT 84070
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key23471881
Report Number9610048-2025-00164
Device Sequence Number9478844
Product Code FOZ
UDI-Device Identifier00382903818129
UDI-Public(01)00382903818129
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
NA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 12/09/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number38181214
Device Lot Number5115211
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/16/2025
Supplement Date Received by Manufacturer12/09/2025
Initial Report FDA Received Date11/04/2025
Supplement Report FDA Received Date12/10/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/09/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown